Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for abdominal TB

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy
Fri, 14 Dec 2018
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics
General Surgeon 's  Response
Hello,

* The abdomen Koch`s is a notorious surgical issue and takes time to recover.

* If there is no symptomatic improvement after 3-4 weeks of anti-tuberculous treatment, I suspect multiple drug resistant tuberculosis ( MDR TB ) or need of the surgical intervention of possible stricture of the intestine adhesions or other issues.

* Adequate coverage of broad-spectrum antibiotics, newer fluoroquinolones, aminoglycosides injections and streptomycin are the best weapons before any further decisions.

* The drainage of tuberculous fluid is not recommended as there is a big threat of fistula of the intestines and other complications.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Dr., Good Afternoon, My younger sister is suffering from Abdominal TB since March 17, 2015 (the date when we came to know about this) from March 18, 2015 we have started taking AKT 4 for 2 months and started taking AKT 3 from May 20, 2015 to till date. There was a gap of around three weeks when she has not taken her medicines i.e. AKT 3 as she was suffering through Jaundice between that period. Further, please note we have done the full Abdomen CT scan on December 26, 2015 and came to know that there is a increase in disease process and our doctor has refer us to some TB specialist hence, would request you to please help me with this situation. Regards, Jaiprakash

doctor1 MD

I have TB Spine and TB meningitis. Iam already on treatment. once I have finished treatment will I recover fully ? meaning, Will I be ABLE TO CARRY HEAVY THINGS AGAIN? I also have problem with spasms or seizures on the right hand limb and skull and I have been given medication for that but they have not yet stopped. is it because of the meningitis?

doctor1 MD

Hi Doctor , My mother is around 47 yrs old now. She has recently been tested for MT skin test and turned positive for TB. Though Doctor has not confirmed which part of the of body has been infected. Her TB Igg test came out positive (470 serounits) and TB Igm as negative (0.6 serounits). What does her TB Igg and TB Igm tests say? Are they a matter of concern here? What can be the treatment that doctor may suggest?

Recent questions on  Tuberculosis

doctor1 MD

Hi Sir,My mother has been diagonsied with TB lymphadenitis . The only worry is after taking medicines particulary rifamicin she is getting chills,fever and rigor.Can you please let me know whether it is advisable to continue this.How do I know that she is responding to treatment well.How do we check the intermittent improvement. Thanks, Arindam

doctor1 MD

My 8 months daughter is having loosemotions and vometing for last 3 days , she is now admitted in hospital and being given the following drugs Flaggil,rantac,odencetra,amikacin..... is the treatment is correct because she is still passing stool frequently and no improvement

doctor1 MD

hi doctor i am jansi samuel,my child is 2 year old she is not gaining her weight for passed 1 year, i took many step but in vain, now i tested her mantoux test and it shows positive so please do say me what type of problem she is undergoing and what is the treatment?

doctor1 MD

I am 23 years old.Married since 1 1/5 year. diagnoised with non tb microbacteria in uterus. also having irregular periods. no periods since 2 months. I took Forecox for 2monts now my Dr. prscribed AKT-3 and pyricontine for next 4 months. pLz help me. After how long I can think for conceive. wants to concieve.

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!